MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 T1 PPS SO 12X144MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TPRLC 133 T1 PPS SO 12X144MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Source: foreign: country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during hip surgery, the femoral stem was opened and the nurse in charge of the instrument found that the inner packaging of the product was not vacuumed.A new implant was opened.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product identified pouch damage including but not limited to, scuff marks, creasing, and loss of vacuum seal.No evidence of sterile packaging breaches were found that would explain the loss of the vacuum seal.Evaluation of the returned product confirmed there is debris inside the sterile packaging which is consistent with the appearance of porous coating.The reported event is confirmed.Device history record (dhr) was reviewed and no discrepancies were found.For the event reported for damaged pouch the likely condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage, and a packaging design issue.For the event reported for vacuum seal issues the likely condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage.For the event reported for black debris in pouch the likely condition of the product when it left zimmer biomet was conforming to specification.The root cause of the reported event is likely to be due to transit damage causing the porous coating to shed from the implant, and a packaging design issue.A corrective action has been previously initiated for the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TPRLC 133 T1 PPS SO 12X144MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14411636
Report Number0001825034-2022-01223
Device Sequence Number12160629
Product Code LZO
UDI-Device Identifier00880304491823
UDI-Public(01)00880304491823(17)310308(10)6674566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-103120
Device Lot Number6974566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight73 KG